Alert archive / Kentucky / Tornado Warnings in 2025

Tornado Warning 40, NWS Paducah, KY

March 15, 20254 counties in Kentucky

NWS Paducah, KY issued this tornado warning at Mar 15, 2025, 3:06 AM CDT for 4 counties in Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 3:06 AM CDT (08:06 UTC)
Expired
Mar 15, 2025, 3:30 AM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Caldwell County, KY, Crittenden County, KY, Livingston County, KY, Lyon County, KY

The radar

The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:34 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

368 
WFUS53 KPAH 150806
TORPAH
KYC033-055-139-143-150830-
/O.NEW.KPAH.TO.W.0040.250315T0806Z-250315T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
306 AM CDT Sat Mar 15 2025

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Southeastern Crittenden County in western Kentucky...
  Southeastern Livingston County in western Kentucky...
  Central Caldwell County in western Kentucky...
  Northwestern Lyon County in western Kentucky...

* Until 330 AM CDT.

* At 306 AM CDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles south of Salem, or 9 miles northeast of Calvert
  City, moving northeast at 75 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Marion around 315 AM CDT.
  Creswell and Farmersville around 320 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Fredonia, Dycusburg, and Fryer.

This includes Interstate 24 in Kentucky between Mile Markers 31 and
34.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3706 8833 3719 8841 3738 8793 3725 8780
      3724 8780 3722 8779 3721 8776 3721 8778
      3703 8830
TIME...MOT...LOC 0806Z 244DEG 65KT 3715 8828 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JGG
1 follow-up statement
544 
WWUS53 KPAH 150816
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
316 AM CDT Sat Mar 15 2025

KYC139-150826-
/O.CAN.KPAH.TO.W.0040.000000T0000Z-250315T0830Z/
Livingston KY-
316 AM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR SOUTHEASTERN LIVINGSTON COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 400 AM CDT for western and
northwestern Kentucky.

&&

LAT...LON 3708 8823 3710 8821 3713 8821 3715 8819
      3717 8819 3718 8822 3722 8820 3727 8821
      3738 8793 3725 8780 3722 8779 3721 8777
      3706 8822
TIME...MOT...LOC 0816Z 246DEG 55KT 3720 8812 

$$

KYC033-055-143-150830-
/O.CON.KPAH.TO.W.0040.000000T0000Z-250315T0830Z/
Crittenden KY-Caldwell KY-Lyon KY-
316 AM CDT Sat Mar 15 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHEASTERN CRITTENDEN...CENTRAL CALDWELL AND NORTHWESTERN LYON
COUNTIES...

At 316 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Salem, or 8 miles north of
Eddyville, moving northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Creswell, Marion, and Farmersville around 320 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Fredonia, Dycusburg, and Fryer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3708 8823 3710 8821 3713 8821 3715 8819
      3717 8819 3718 8822 3722 8820 3727 8821
      3738 8793 3725 8780 3722 8779 3721 8777
      3706 8822
TIME...MOT...LOC 0816Z 246DEG 55KT 3720 8812 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JGG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:52 AM CDT, 2 hours 14 minutes earlier. Its key messages:

  • A Wind Advisory remains in effect through 4 AM for gusts of 40-50 mph.
  • All modes of significant severe weather are expected with tonight's storms, large hail (2+ inches), damaging winds of 70-80+ mph, and significant tornadoes (EF2+).
  • Saturday maintains a severe threat during the morning into the early afternoon. All modes of severe remain possible. This is mainly across western KY and southwest IN.
Area forecast discussion, Mar 15, 12:52 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1252 AM CDT Sat Mar 15 2025

.KEY MESSAGES...

- A Wind Advisory remains in effect through 4 AM for gusts of
  40-50 mph.

- All modes of significant severe weather are expected with tonight's
  storms, large hail (2+ inches), damaging winds of 70-80+ mph,
  and significant tornadoes (EF2+).

- Saturday maintains a severe threat during the morning into the
  early afternoon. All modes of severe remain possible. This is
  mainly across western KY and southwest IN.

&&

.DISCUSSION...
Issued at 255 PM CDT Fri Mar 14 2025

A strong, negatively tilted 500mb trof will move through the upper
midwest this evening and tonight. A strong 978-976mb sfc low will
track through eastern NE into MN this evening and tonight. We are
warm sectored today throughout the day w/a dry line to our west.
Windy conditions today ahead of this system with gusts of 40-50 mph.
A Wind Advisory is in effect through 4am.

Very concerning situation unfolding tonight with all modes of
significant severe possible. Models are setting up further west and
timing has slowed a little. Dew points are still forecast to surge
northward from southern AR over the next several hours and have a 70-
90% chance of reaching or exceeding 60 degrees. SBCAPE is still
around 1,000-2,000 J/kg. 0-1 km SRH is rather high at around 300+
m2/s2, and 0-3 km SRH is 600+ m2/s2. STP in the HRRR is 7-8. Bulk
shear is 60+ kts. Mid level lapse rates are still rather steep at
7.5-8 degC. Models are still showing a broken line of storms moving
through which means both linear dynamics and supercells are
possible. All hazards are possible wtih 70-80+ mph damaging winds,
large hail (2+ inches), and significant tornadoes (EF2+) some of
which could be long track. These storms will also be moving rather
quickly at around 60-70 mph. Storms are expected to weaken some as
they move further east late tonight as dewpoints drop off and
instability decreases.

How tonight evolves will determine how tomorrow plays out. A
secondary system comes up from the south tomorrow and brings storms
to eastern portions of the area (mainly the KY pennyrile and
southwest IN). The best instability is in the morning to early
afternoon with about 1,000-1,500 J/kg of MUCAPE which is when we
could see severe storms (SPC slight risk). There is also the
possibility for training storms. Some areas could see 1-2" of rain
with flash flooding possible and we are in a slight (level 2 of 4)
for the excessive rainfall outlook.

Behind the cold front with this system highs will fall back into the
50s for Sunday. Upper level ridging builds in early next week and
temperatures then moderate back into the 60s and 70s. Another trof
and sfc low come through on Wednesday bringing more storms to the
area along with a cold front Wednesday night.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1252 AM CDT Sat Mar 15 2025

A line of severe storms produced a 67kt gust at KCGI in the last
hour and that line will continue eastward overnight. Gusts over
50kts will be possible with brief IFR visibilities likely. South
winds will gust 35-45kts ahead of the line overnight. Another
round of showers and storms will spread northward across the
region mainly in the afternoon with more MVFR and even IFR
conditions possible. Showers could linger into the evening with
MVFR conditions.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 4 AM CDT early this morning for ILZ075>078-
     080>094.
MO...Wind Advisory until 4 AM CDT early this morning for MOZ076-086-
     087-100-107>112-114.
IN...Wind Advisory until 4 AM CDT /5 AM EDT/ early this morning for
     INZ081-082-085>088.
KY...Wind Advisory until 4 AM CDT early this morning for KYZ001>022.

&&

DISCUSSION...SHAWKEY
AVIATION...DRS
Hazardous weather outlook, Mar 14, 4:48 PM CDT, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
448 PM CDT Fri Mar 14 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
448 PM CDT Fri Mar 14 2025 /548 PM EDT Fri Mar 14 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Strong gusty winds of 40 to 50 mph are forecast this afternoon
and evening. Refer to the Wind Advisory for additional details.

Widespread thunderstorms are expected this evening into tonight
with the potential for significant severe weather. Hazards
include damaging winds in excess of 70 mph, tornadoes, and large
hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional thunderstorms are possible on Saturday, some of which
may be severe with damaging winds, large hail, and a few
tornadoes. This threat is primarily across west Kentucky and
southwest Indiana. Heavy rainfall may lead to flash flooding
across west Kentucky on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters please report any severe weather or damage to the
National Weather Service or local authorities.

In the hours before

Local storm report, Mar 15, 1:45 AM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
145 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     Hail             1 E Howardville         36.57N 89.58W
03/15/2025  E1.50 Inch       New Madrid         MO   Public

            Report from mPING: Ping Pong Ball (1.50
            in.).

&&
Local storm report, Mar 15, 1:58 AM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
158 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 AM     Tornado          4 SSE New Burnside      37.53N 88.75W
03/15/2025                   Johnson            IL   Trained Spotter

            Severe damage to a home on Gilead Church
            Road. No injuries.

&&

KEC
Local storm report, Mar 15, 2:14 AM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
214 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 AM     Hail             Harrisburg              37.74N 88.55W
03/15/2025  M1.75 Inch       Saline             IL   Public

&&

KEC
Local storm report, Mar 15, 2:15 AM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
215 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             Columbus                36.76N 89.10W
03/15/2025  M1.00 Inch       Hickman            KY   Fire Dept/Rescue

&&

KEC
Local storm report, Mar 15, 2:45 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
245 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 AM     Tstm Wnd Dmg     Paducah                 37.07N 88.64W
03/15/2025                   McCracken          KY   Emergency Mngr

            Tree down blocking the road on North
            Friendship and Guyline road.

&&

KEC
Local storm report, Mar 15, 2:48 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
248 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 AM     Tstm Wnd Dmg     1 W Shady Grove         37.12N 88.59W
03/15/2025                   Massac             IL   Emergency Mngr

            Tree down on house in Brookport. Line
            damage.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:06 AM CDTTornado WarningPAHFulton39 min
Mar 15, 1:12 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard48 min
Mar 15, 1:18 AM CDTTornado WarningPAHBallard27 min
Mar 15, 1:33 AM CDTTornado WarningPAHBallard, McCracken42 min
Mar 15, 1:35 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard26 min
Mar 15, 1:36 AM CDTTornado WarningPAHFulton, Hickman24 min
Mar 15, 1:46 AM CDTSevere Thunderstorm Warning Destructive damage threatPAHBallard16 min
Mar 15, 1:53 AM CDTTornado WarningPAHCarlisle, Fulton, Hickman52 min
Mar 15, 2:05 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHCrittenden, Livingston, McCracken40 min
Mar 15, 2:13 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard, Carlisle, Fulton, Hickman31 min
Mar 15, 2:15 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard, Carlisle, Graves, Livingston, McCracken45 min
Mar 15, 2:24 AM CDTTornado WarningPAHCarlisle, Graves, Hickman, McCracken, Marshall33 min
Mar 15, 2:33 AM CDTSevere Thunderstorm WarningPAHCrittenden, Henderson, Union, Webster42 min
Mar 15, 2:36 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHCrittenden, Livingston, Union39 min
Mar 15, 2:47 AM CDTSevere Thunderstorm WarningPAHHenderson, Union43 min
Mar 15, 2:55 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHCaldwell, Crittenden, Graves, Livingston, Lyon, McCracken and 1 more50 min
Mar 15, 2:56 AM CDTSevere Thunderstorm WarningPAHCarlisle, Graves, Hickman, McCracken34 min
Mar 15, 3:13 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHCaldwell, Crittenden, Daviess, Henderson, Hopkins, McLean and 2 more47 min
Mar 15, 3:15 AM CDTSevere Thunderstorm WarningPAHLivingston, Lyon, McCracken, Marshall45 min
Mar 15, 3:26 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHDaviess49 min
Mar 15, 3:39 AM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston, Lyon39 min
Mar 15, 3:48 AM CDTTornado WarningPAHHopkins, McLean, Webster27 min
Mar 15, 3:58 AM CDTTornado WarningPAHCaldwell, Crittenden, Hopkins, Lyon11 min
Mar 15, 4:03 AM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, McLean, Webster42 min
Mar 15, 4:07 AM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Henderson, Hopkins, Webster38 min
Mar 15, 4:28 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHDaviess, Henderson, McLean47 min
Mar 15, 4:37 AM CDTSevere Thunderstorm WarningPAHDaviess38 min
Mar 15, 4:43 AM CDTSevere Thunderstorm Warning Destructive damage threatPAHDaviess32 min
Mar 15, 4:49 AM CDTSevere Thunderstorm WarningPAHDaviess, Hopkins, McLean, Webster41 min
Mar 15, 5:12 AM CDTSevere Thunderstorm WarningPAHDaviess33 min
Mar 15, 5:18 AM CDTSevere Thunderstorm WarningPAHDaviess, McLean42 min
Mar 15, 10:01 AM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman24 min
Mar 15, 10:27 AM CDTSpecial Weather StatementPAHMcCracken48 min
Mar 15, 10:30 AM CDTSpecial Weather StatementPAHMcCracken45 min
Mar 15, 10:33 AM CDTSevere Thunderstorm WarningPAHBallard, Graves, McCracken17 min
Mar 15, 11:57 AM CDTRiver Flood WarningPAHMuhlenberg8 days
Mar 15, 5:58 PM CDTSpecial Weather StatementPAHTodd62 min

Nearby

Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.